Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Derivatives of meromorphic functions of finite order

Authors: Werner P. Kohs and Jack Williamson
Journal: Trans. Amer. Math. Soc. 306 (1988), 765-772
MSC: Primary 30D35
MathSciNet review: 933316
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ F$ be a nonentire, meromorphic function of finite order with only real zeros and real poles such that $ F' $ has no zeros. We classify all such real $ F$ and all such strictly nonreal $ F$ whose poles are of bounded multiplicities. We also give examples of such $ F$ which are strictly nonreal and whose poles are of unbounded multiplicities.

References [Enhancements On Off] (What's this?)

  • [1] L. Ahlfors, Complex analysis, McGraw-Hill, 1979. MR 510197 (80c:30001)
  • [2] A. Edrei, Meromorphic functions with three radially distributed values, Trans. Amer. Math. Soc. 78 (1955), 276-293. MR 0067982 (16:808d)
  • [3] S. Hellerstein and J. Williamson, Derivatives of entire functions and a question of Pólya, Trans. Amer. Math. Soc. 227 (1977), 227-249. MR 0435393 (55:8353)
  • [4] -, Derivatives of entire functions and a question of Pólya. II, Trans. Amer. Math. Soc. 234 (1977), 497-503. MR 0481004 (58:1151)
  • [5] -, The zeros of the second derivative of the reciprocal of an entire function, Trans. Amer. Math. Soc. 263 (1981), 501-513. MR 594422 (81k:30036)
  • [6] S. Hellerstein, L. C. Shen and J. Williamson, Reality of the zeros of an entire function and its derivatives, Trans. Amer. Math. Soc. 275 (1983), 319-331. MR 678353 (84a:30050)
  • [7] -, Real zeros of derivatives of meromorphic functions and solutions of second order differential equations, Trans. Amer. Math. Soc. 285 (1984), 759-776. MR 752502 (85j:30065)
  • [8] A. Hinkkanen and J. Rossi, On a problem of Hellerstein, Shen and Williamson, Proc. Amer. Math. Soc. 92 (1984), 72-74. MR 749894 (86c:30061)
  • [9] W. P. Kohs, Ph. D. Thesis, University of Hawaii, 1985.
  • [10] B. Ja. Levin, Distribution of zeros of entire functions, Transl. Math. Mono., vol. 5, Amer. Math. Soc., Providence, R. I., 1964. MR 0156975 (28:217)
  • [11] B. Ja. Levin and I. V. Ostrovskii, On the dependence of the growth of an entire function on the distribution of the zeros of its derivatives, Sibirsk. Mat. Zh. 1 (1960), 427-455; English transl., Amer. Math. Soc. Transl. (2) 32 (1963), 323-357. MR 0130979 (24:A833)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30D35

Retrieve articles in all journals with MSC: 30D35

Additional Information

Keywords: Meromorphic functions, derivative, zeros
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society